Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 6, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 3, 2008, 3:31 PM HST for Hawaii County, Hawaii. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2008, 3:31 PM HST (01:31 UTC)
- Expired
- Mar 4, 2008, 3:31 PM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 040131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST MON MAR 3 2008 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS THROUGH TONIGHT... .WINDS ARE INCREASING OUT OF THE NORTHEAST ON THE SUMMITS AND ARE EXPECTED REACH AND REMAIN ABOVE ADVISORY LEVELS THROUGH THE NIGHT. HIZ028-041445- /O.NEW.PHFO.WI.Y.0006.080304T0131Z-080304T1600Z/ BIG ISLAND SUMMITS- 331 PM HST MON MAR 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORRISON
2 follow-up statements
000 WWHW70 PHFO 041332 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST TUE MAR 4 2008 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS THROUGH TONIGHT... .NORTHEAST WINDS ON THE SUMMITS HAVE DECREASED SOMEWHAT BUT ARE EXPECTED TO CONTINUE NEAR ADVISORY LEVELS THROUGH THE AFTERNOON. HIZ028-050245- /O.EXT.PHFO.WI.Y.0006.000000T0000Z-080305T0400Z/ BIG ISLAND SUMMITS- 332 AM HST TUE MAR 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HOAG
000 WWHW70 PHFO 050131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST TUE MAR 4 2008 ...WINDS HAVE DECREASED ACROSS THE BIG ISLAND SUMMITS... HIZ028-050245- /O.CAN.PHFO.WI.Y.0006.000000T0000Z-080305T0400Z/ BIG ISLAND SUMMITS- 331 PM HST TUE MAR 4 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE SUMMITS OF MAUNA LOA AND MAUNA KEA HAVE DIMINISHED BELOW ADVISORY THRESHOLDS...BUT SUMMIT WINDS MAY INCREASE FOR PERIODS OF TIME THROUGH WEDNESDAY. $$ ELAU
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 3, 9:54 AM HST, 5 hours 37 minutes earlier.
Area forecast discussion, Mar 3, 9:54 AM HST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 954 AM HST MON MAR 3 2008 .SYNOPSIS... THE HIGH PRESSURE RIDGE WILL REMAIN OVER OR JUST NORTH OF THE ISLANDS THROUGH THIS WEEK. MOSTLY SUNNY AND DRY WEATHER WILL CONTINUE WITH ONLY A CHANCE OF LIGHT SHOWERS OVER INTERIOR AREAS IN THE AFTERNOONS. && .DISCUSSION... DRY CONDITIONS REMAIN TODAY AND RAIN GAGES ACROSS THE STATE CONCUR WITH LITTLE TO NO RAIN FALLING OVER THE PAST 24 HOURS. THE HIGHEST 24 HOUR TOTAL WAS RECORDED AT GLENWOOD ON THE BIG ISLAND WITH A TENTH OF AN INCH FALLING YESTERDAY AFTERNOON. THE SURFACE RIDGE REMAINS OVER THE ISLANDS AND IS SITUATED EAST TO WEST...LOCATED JUST NORTH OF KAUAI. AS A RESULT OF THE POSITION OF THE RIDGE...WINDS WILL REMAIN LIGHT TODAY WITH SEA BREEZES KICKING IN LOCALLY BY THE EARLY AFTERNOON. NIGHTTIME COOLING WILL CREATE DRAINAGE WINDS...OR AIR FLOWING DOWN FROM HIGHER ELEVATIONS...WHICH WILL KEEP TEMPERATURES AT NIGHT LOWER THAN NORMAL. VOG AND HAZE WILL REMAIN AROUND THE STATE AS THE LIGHT WINDS CONTINUE. THE RIDGE IS EXPECTED TO REMAIN JUST NORTH OF THE ISLANDS THROUGH THE WEEK. THIS LOCATION WILL ALLOW LIGHT TRADES TO PICK UP TOWARD THE SOUTHERN END OF THE STATE...WHILE THE NORTHERN END WILL CONTINUE WITH VARIABLE WINDS AND LOCAL LAND AND SEA BREEZES. THE LIGHT TRADES NEAR THE BIG ISLAND MAY BRING IN A FEW SHOWERS TO WINDWARD AREAS BUT MOISTURE WILL CONTINUE TO BE LIMITED AND RAINFALL WILL BE LIGHT. ZONAL FLOW WILL CONTINUE IN THE MID/UPPER ATMOSPHERE THROUGH THE WEEK NORTH OF THE STATE. THIS FLOW WILL KEEP DRY...SUBSIDING AIR OVER THE ISLANDS. THE GFS CONTINUES TO KEEP RAINFALL NORTH OF THE STATE...BUT DOES SHOW A TROUGH JUST NORTH OF KAUAI AND OAHU TUESDAY NIGHT AND REMAINING INTO FRIDAY. THIS WILL INCREASE MOISTURE LEVELS NEAR KAUAI/OAHU AND SHOWER ACTIVITY WILL INCREASE SLIGHTLY AS WELL...BUT ALL IN ALL THE WEATHER PATTERN FOR THE STATE REMAINS DRY WITH LIGHT WINDS. && .MARINE... THE NORTHWEST SWELL IS BUILDING SLOWLY TODAY AND WILL REMAIN BELOW ADVISORY LEVELS. ANOTHER NORTHWEST SWELL SHOULD APPROACH ADVISORY LEVELS EARLY WEDNESDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:34 AM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.